Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 37, NWS Miami, FL

May 23, 2016Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 23, 2016, 6:24 PM EDT for Miami-Dade County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2016, 6:24 PM EDT (22:24 UTC)
Expired
May 23, 2016, 7:00 PM EDT
In force
36 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 27 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1618 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WUUS52 KMFL 232224
SVRMFL
FLC086-232300-
/O.NEW.KMFL.SV.W.0037.160523T2224Z-160523T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
624 PM EDT MON MAY 23 2016

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MIAMI-DADE COUNTY IN SOUTHEASTERN FLORIDA...

* UNTIL 700 PM EDT

* AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EVERGLADES
  NATIONAL PARK...OR NEAR HOMESTEAD...MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HOMESTEAD...HOMESTEAD GENERAL AIRPORT...HOMESTEAD MIAMI SPEEDWAY...
  TURKEY POINT AND THE REDLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2533 8065 2551 8059 2548 8033 2536 8030
      2531 8033 2529 8042
TIME...MOT...LOC 2224Z 284DEG 14KT 2540 8053 

HAIL...1.00IN
WIND...60MPH
 
$$

BAXTER
2 follow-up statements
216 
WWUS52 KMFL 232236
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
636 PM EDT MON MAY 23 2016

FLC086-232300-
/O.CON.KMFL.SV.W.0037.000000T0000Z-160523T2300Z/
MIAMI-DADE FL-
636 PM EDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTH CENTRAL MIAMI-DADE COUNTY...

AT 636 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EVERGLADES
NATIONAL PARK...OR 8 MILES SOUTH OF HOMESTEAD...MOVING SOUTHEAST AT
10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOMESTEAD...FLORIDA CITY...ROYAL PALM RANGER AND EVERGLADES NATIONAL
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 2533 8065 2547 8060 2544 8042 2536 8034
      2532 8035 2529 8042
TIME...MOT...LOC 2236Z 313DEG 11KT 2536 8052 

HAIL...1.00IN
WIND...60MPH
 
$$

BAXTER
528 
WWUS52 KMFL 232254
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
654 PM EDT MON MAY 23 2016

FLC086-232304-
/O.EXP.KMFL.SV.W.0037.000000T0000Z-160523T2300Z/
MIAMI-DADE FL-
654 PM EDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MIAMI-DADE
COUNTY WILL EXPIRE AT 700 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MIAMI.

LAT...LON 2533 8065 2547 8060 2544 8042 2536 8034
      2532 8035 2529 8042
TIME...MOT...LOC 2253Z 284DEG 14KT 2536 8052 

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:31 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 23, 4:31 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Miami FL
431 PM EDT MON MAY 23 2016

.DISCUSSION...

This Afternoon-Tonight: Surface boundary has settled across South
Florida this afternoon, currently from around Naples to Southern
Palm Beach county. The earlier more stratiform convection that was
moving across the region has pushed well east into the Atlantic,
bringing enough clearing in time for peak afternoon sunshine. A
few storms have already developed along the intersection of the
diffuse west coast seabreeze and cold front, with additional
showers popping up along some of the other boundaries across the
region. The east coast seabreeze has also managed to develop and
begin pushing inland.

Best coverage of storms, and threat for stronger storms this
afternoon and early evening will be where the seabreezes collide,
especially in the vicinity of the frontal boundary. This looks to
be towards the western side of the east coast metro across Palm
Beach and Broward counties. Frequent lightning and hail will be
the threats with the strongest storms.

Convection diminishes late this evening with a few Atlantic
showers possible as prevailing flow starts to veer more east-
northeast.

Tuesday: Another unsettled day looks to be store across the region
as the remnant surface boundary remains across South Florida along
with its pooled low level moisture. Low level instability will be
aided by another upper level wave moving across the region, likely
during peak heating in the afternoon.

Surface high pressure building to our north in the wake of the
trough will shift low level flow. So while we still look to get a
Gulf coast seabreeze, the east coast seabreeze looks more
dominant, shifting the best storm chances over the southern
interior and Gulf coast.

With cool temps aloft and weak steering flow, frequent lightning,
small hail, and locally heavy rainfall will be the main concerns
with storms into the afternoon and evening.

Wednesday-Upcoming Weekend: Run to run and model to model
differences continue with the forecast details for the end of the
week into the upcoming weekend, but the overall pattern remains the
same. The main upper level trough will continue to move away from
the east coast, while its southern extent will develop into a cutoff
low near the Bahamas in the Thursday-Friday time frame.

Meanwhile, surface high pressure will build across the Western
Atlantic and bring back breezy easterly flow. Most of South Florida
will be on the subsident side of the aforementioned cut-off low,
which normally translates into a drier pattern establishing across
the area. But the stronger easterly flow should advect enough low
level moisture to support scattered showers and a few thunderstorms.
Rain coverage looks to increase into the weekend as the upper level
trough/low meanders closer to Florida along with its associated
surface trough.

&&

.MARINE...Generally light and variable flow expected through the
overnight hours with frontal boundary overhead, becoming easterly
into Tuesday as high pressure builds over the Western Atlantic.
Gusty conditions will set up from Wednesday onwards with speeds
increasing to around 15kts over the Atlantic, occasionally 15-
20kts at times over all the waters. The strengthening easterly
flow will build seas over the Atlantic to 3-5ft at times beyond
Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  71  83  74  84 /  30  30  20  10
Fort Lauderdale  73  84  75  85 /  30  40  30  20
Miami            73  86  75  84 /  20  50  30  20
Naples           71  88  71  89 /  10  40  30  30

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

ALM
Hazardous weather outlook, May 23, 8:20 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
820 AM EDT MON MAY 23 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
240030-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
820 AM EDT MON MAY 23 2016

...THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING, WITH THE GREATEST CHANCES ACROSS THE EASTERN HALF OF
SOUTH FLORIDA. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING, GUSTY WINDS TO NEAR 40 MPH, AND A
BRIEF PERIOD OF HEAVY RAIN. MARINERS OPERATING NEAR ANY
THUNDERSTORMS OVER THE WATERS CAN EXPECT TO ENCOUNTER CHOPPY SEAS.

WIND: THUNDERSTORM WIND GUSTS TO AROUND 40 MILES PER HOUR ARE
POSSIBLE.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK OF RIP CURRENTS AT ATLANTIC BEACHES WILL BE ON THE
INCREASE WEDNESDAY INTO THE WEEKEND DUE TO MODERATE EASTERLY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 23, 3:14 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT MON MAY 23 2016

FLZ070-232000-
INLAND COLLIER COUNTY FL-
314 PM EDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR SOUTHEASTERN
COLLIER AND NORTHWESTERN MIAMI-DADE COUNTIES UNTIL 400 PM EDT...

* AT 314 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  EAST OF BIG CYPRESS NATIONAL PRESERVE TO COPELAND. THESE STORMS
  WERE MOVING VERY SLOWLY TO THE EAST.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  COPELAND AND BIG CYPRESS NATIONAL PRESERVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2597 8141 2607 8088 2586 8087 2588 8124
      2589 8126
TIME...MOT...LOC 1914Z 267DEG 3KT 2597 8099 2595 8132

BAXTER
Special weather statement, May 23, 4:02 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT MON MAY 23 2016

FLZ070-071-073-075-232100-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
402 PM EDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
SOUTHWESTERN BROWARD...SOUTHEASTERN COLLIER...NORTHWESTERN MIAMI-DADE
AND NORTHEASTERN MAINLAND MONROE COUNTIES UNTIL 500 PM EDT...

* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
  SOUTHWEST OF MICCOSUKEE INDIAN RESERVATION TO NEAR DADE-COLLIER
  TRAINING AIRPORT TO NEAR OASIS RANGER STATION...AND MOVING EAST AT
  20 MPH.  THERE WAS ALSO ANOTHER AREA OF STRONG THUNDERSTORMS OVER
  CENTRAL COLLIER COUNTY THAT WILL ALSO MOVE TO THE EAST AROUND 10
  MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  MONROE STATION...OASIS RANGER STATION...MICCOSUKEE INDIAN
  RESERVATION...DADE-COLLIER TRAINING AIRPORT...MICCOSUKEE SERVICE
  PLAZA...MILE MARKER 60 ON ALLIGATOR ALLEY...BIG CYPRESS NATIONAL
  PRESERVE...WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...JEROME AND
  COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT
OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL.

&&

LAT...LON 2619 8066 2590 8059 2576 8068 2580 8109
      2598 8136 2616 8123 2619 8104
TIME...MOT...LOC 2000Z 279DEG 15KT 2609 8095 2593 8089 2587 8097

BAXTER
Special weather statement, May 23, 4:40 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
440 PM EDT MON MAY 23 2016

FLZ067-070-071-232145-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND PALM BEACH COUNTY FL-
440 PM EDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR
NORTHWESTERN BROWARD...SOUTH CENTRAL PALM BEACH AND EASTERN COLLIER
COUNTIES UNTIL 545 PM EDT...

* AT 439 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MICCOSUKEE SERVICE PLAZA...MOVING
  NORTHEAST AT 20 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MILE MARKER 30 ON
  ALLIGATOR ALLEY...MICCOSUKEE SERVICE PLAZA AND WEST BROWARD REC.
  AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2608 8082 2623 8090 2654 8054 2618 8037
TIME...MOT...LOC 2039Z 240DEG 18KT 2619 8078

BAXTER
Special weather statement, May 23, 6:09 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
609 PM EDT MON MAY 23 2016

FLZ073-173-174-232315-
FAR SOUTH MIAMI-DADE COUNTY FL-COASTAL MIAMI DADE COUNTY FL-
INLAND MIAMI-DADE COUNTY FL-
609 PM EDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR SOUTH
CENTRAL MIAMI-DADE COUNTY UNTIL 715 PM EDT...

* AT 609 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM OVER EVERGLADES NATIONAL PARK...OR NEAR
  HOMESTEAD GENERAL AIRPORT...MOVING EAST AT 15 MPH.

* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
  UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION
  OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
  KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
  THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
  AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
  UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  HOMESTEAD...HOMESTEAD MIAMI SPEEDWAY...TURKEY POINT...
  THE REDLAND...HOMESTEAD GENERAL AIRPORT...BLACK POINT...
  FLORIDA CITY...HOMESTEAD BASE...LEISURE CITY...ROYAL PALM RANGER...
  PRINCETON...EVERGLADES NATIONAL PARK...HOMESTEAD BAYFRONT PARK...
  NARANJA AND CUTLER BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

&&

LAT...LON 2550 8068 2556 8052 2557 8039 2555 8031
      2547 8032 2537 8030 2531 8034 2530 8067
TIME...MOT...LOC 2209Z 267DEG 11KT 2542 8059

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 10:40 PM EDTSpecial Marine WarningMFL35 min
May 23, 3:14 PM EDTSpecial Weather StatementMFLCollier46 min
May 23, 3:23 PM EDTSevere Thunderstorm WarningMFLCollier52 min
May 23, 4:02 PM EDTSpecial Weather StatementMFLMonroe58 min
May 23, 4:40 PM EDTSpecial Weather StatementMFLBroward65 min
May 23, 6:09 PM EDTSpecial Weather StatementMFLMiami-Dade66 min
May 23, 7:06 PM EDTSpecial Marine WarningMFL24 min
May 23, 7:12 PM EDTSpecial Weather StatementMFLMiami-Dade63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.